Jump to content
SurvivingAntidepressants.org is temporarily closed to new registrations until 1 March ×

geranium 3 months off citalopram


geranium

Recommended Posts

After I stopped citalopram 3 months ago i have tried to carry on as normally as possible. I had all the horrible symptoms I have read about online but as the gp didn't seem to verify what I was feeling I tried to just ignore it as much as possible.

The GP now thinks I have ME but I am increasingly thinking it is all down to the citalopram. I have severe fatigue and muscle pain. Is it possible to still have withdrawal symptoms after 10-12 weeks? Most of what I read seems to say it should all be over by now. I am beginning to despair about it all.

Link to comment
  • Moderator Emeritus

Yes, geranium, it is still possible to have withdrawal symptoms even months and years after stopping the drugs, especially if a person quits cold turkey; that is without tapering off very slowly and carefully.

 

Would you tell us please more about what happened, such as the dose you were on, how you quit, and withdrawal symptoms since then? It's a good idea also to put your drug history in your signature, like so:

 

http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

 

The more we know about your situation, the better help we can offer.

 

Welcome to the forum. You'll find lots of gentle support and good information here.

Psychotropic drug history: Pristiq 50 mg. (mid-September 2010 through February 2011), Remeron (mid-September 2010 through January 2011), Lexapro 10 mg. (mid-February 2011 through mid-December 2011), Lorazepam (Ativan) 1 mg. as needed mid-September 2010 through early March 2012

"Never attribute to malice that which is adequately explained by stupidity." -Hanlon's Razor


Introduction: http://survivingantidepressants.org/index.php?/topic/1588-introducing-jemima/

 

Success Story: http://survivingantidepressants.org/index.php?/topic/6263-success-jemima-survives-lexapro-and-dr-dickhead-too/

Please note that I am not a medical professional and my advice is based on personal experience, reading, and anecdotal information posted by other sufferers.

 

Link to comment
  • Administrator

Welcome, geranium.

 

Withdrawal syndrome can have a lot of symptoms in common with ME or chronic fatigue syndrome.

 

Since you're so recently off citalopram, and your symptoms started when you went off, it's highly likely it's withdrawal syndrome.

 

Sometimes people find reinstating the drug at a low dose helps withdrawal symptoms. This doesn't always work, but if it does work, you stabilize and then "do over" your taper properly.

 

You might try reinstating at, say, 5mg and see if it helps.

 

Citalopram comes in a liquid, which makes it easy to taper. Or, you can make a liquid from your tablets (see http://survivingantidepressants.org/index.php?/topic/2022-making-a-celexa-solution-yourself/ and http://survivingantidepressants.org/index.php?/topic/2023-tips-for-tapering-off-celexa-citalopram/ ) Do you have any tablets left?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • Moderator Emeritus

Hi Geranium and welcome, I'm also in the UK. Yes it definately is possible to be feeling withdrawals weeks/months after coming off if you come off too fast, most GP's in the UK are pretty rubbish about getting people off these drugs properly. Hopefully we'll be able to get you on the right track to feeling well again and coming off safely.

*** Please note this is not medical advice,discuss any decisions about your medical care with a knowledgeable medical practitioner***





http://prozacwithdrawal.blogspot.com/
Original drug was sertraline/Zoloft, switched to Prozac in 2007.
Tapering from 5mls liquid prozac since Feb 2008, got down to 0.85ml 23/09/2012, reinstated back to 1ml(4mg) 07/11/2012, didn't appear to work, upped to 1.05ml 17/11/2012, back down to 1ml 12/12/2012 didn't work, up to 1.30ml 16/3/2013 didn't work, bumped up to 2ml (8mg) 4/4/2013 didn't work, in July 2013 I reinstated Sertraline (Zoloft) 50mg, feeling better now. 

A few months down the line I switched to 5ml liquid Prozac and tapered down to a compromise dose of 3ml liquid Prozac and have stayed there ever since, no withdrawals and no emotional blunting/loss of libido.

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy